MAUDE Adverse Event Report: DUCKWORTH & KENT VITAN; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

DUCKWORTH & KENT VITAN; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Model Number DK9000
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - if implanted, give date: not applicable.Unfolder handpiece is not an implantable device.Section d6b - if explanted, give date: not applicable.Unfolder handpiece is not an implantable device.D4 - expiration date: not available.Section e1 - telephone number: (b)(6).Section h3 - other (81): the unfolder handpiece was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.H4 - manufacturing date: not available.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon noticed a metal splint being injected into the eye, at the same time as the intraocular lens (iol) was being inserted.The metal splint was removed.No information was provided about any patient complications.Surgeon states that he has experienced this approximately 9 months ago, but did not take any action.The issue was first identified during implantation / application.The iol was fully inserted and no medications were reported.Through follow-up we learned that there was no resistance felt during lens preparation.It is unknown if the foreign material came from the lens or the inserter.No patient injury was reported.No further information was provided.Complaint (b)(4) was opened for the issue mentioned 9 months ago associated to this file.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes section d9 - date returned to manufacturer: 18-jul-2024 section h3 - device evaluated by manufacturer? yes device evaluation: the metal splint was not returned for evaluation; however, an image and dimensions were provided.The device showed signs of being well used and autoclaved with a couple of nicks in the center rod and some discoloration of the injector body.None of this gives cause for concern and the device remains fully operational.It has not been possible to ascertain where the metal fragment did come from, there were no visible signs that the fragment was once attached to the device.This would be evident by the appearance of an ¿uncolored¿ area on the device.Also, based on the physical size of the metal fragment, it could not have come from the inserter.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
VITAN
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
DUCKWORTH & KENT
7 marquis business centre
royston road
baldock herts
UK 
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19081311
Report Number3012236936-2024-00980
Device Sequence Number12823986
Product Code MSS
UDI-Device Identifier05050474651494
UDI-Public(01)05050474651494(17)991231(10)0089
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K191949
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDK9000
Device Catalogue NumberDK9000
Device Lot Number0089
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown